North American Journal of Medical Sciences

ORIGINAL ARTICLE
Year
: 2012  |  Volume : 4  |  Issue : 4  |  Page : 185--189

Pattern of angiotensin-converting enzyme inhibitors induced adverse drug reactions in South Indian teaching hospital


Uday Venkat Mateti1, Haritha Nekkanti1, Rajesh Vilakkathala1, Thiyagu Rajakannan1, Surulivelrajan Mallayasamy1, Padmakumar Ramachandran2 
1 Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India
2 Department of Cardiology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Rajesh Vilakkathala
Lecturer, Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, Karnataka
India

Background: Adverse drug reactions (ADRs) occur frequently with cardiovascular drugs leading to change in therapy, increasing morbidity, and mortality. Aim: The study was conducted to evaluate the incidence of ADRs due to angiotensin-converting enzyme Inhibitors in cardiology department. Materials and Methods: A cross-sectional observational study was carried out for a period of 6 months. The data were assessed for the pattern of the ADRs with respect to patient demographics, nature of the reaction, outcome of the reactions, causality, severity, and preventability. Results: Among 692 patients, 51 (7.36%) had developed 60 ADRs, and majority of cases (56.66%) were in the age group of >61 years and most of them were developed in female (80%). The common ADRs observed were cough, hypotension, hyperkalemia, and acute renal failure. In 21.66% cases the dose of the suspected drug was altered and in 78.33% cases the drug was withdrawn. Considering the outcome, 93.33% of cases recovered from ADRs, whereas in 6.66% cases were continuing. Causality assessment showed that majority of ADRs was probable and were found to be moderately severe. Conclusion: Our study concludes geriatrics and female patients have higher incidence of ADRs. So early identification and management of ADRs are essential for this population.


How to cite this article:
Mateti UV, Nekkanti H, Vilakkathala R, Rajakannan T, Mallayasamy S, Ramachandran P. Pattern of angiotensin-converting enzyme inhibitors induced adverse drug reactions in South Indian teaching hospital.North Am J Med Sci 2012;4:185-189


How to cite this URL:
Mateti UV, Nekkanti H, Vilakkathala R, Rajakannan T, Mallayasamy S, Ramachandran P. Pattern of angiotensin-converting enzyme inhibitors induced adverse drug reactions in South Indian teaching hospital. North Am J Med Sci [serial online] 2012 [cited 2020 Dec 2 ];4:185-189
Available from: https://www.najms.org/article.asp?issn=1947-2714;year=2012;volume=4;issue=4;spage=185;epage=189;aulast=Mateti;type=0